Georgia, 2009Hail and Lightning Strike in Georgia, April 5, 2009
April 5, 2009 · NWS FFC · 3 events in 3 counties and zones
, with a deep trough extending southward toward the Gulf Coast. A strong polar cold front accompanied the system.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $24,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep closed low was sweeping through the Great Lakes into the northeast U.S., with a deep trough extending southward toward the Gulf Coast. A strong polar cold front accompanied the system. Unseasonably cold air was spreading from the northern plains toward the southeast behind the front as a 1036 millibar surface high moved south from Canada. A very unstable air mass was noted ahead of the front across the southeast U.S. However, a complex of thunderstorms which moved east out of central Alabama across central Georgia during the morning hours, greatly stabilized the atmosphere across the area. Consequently, little severe weather was observed despite the strength of the weather systems tracking across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 5, 8:07 PM EST, 53 minutes earlier.
Area forecast discussion, Apr 5, 8:07 PM EST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
907 PM EDT SUN APR 5 2009
.UPDATE...
CONVECTION MOVING INTO WEST CENTRAL GEORGIA AT THIS TIME AND
CONVECTION HAS FINALLY STARTED TO DEVELOP FARTHER SOUTH ALONG THE
COLD FRONT IN NORTHERN ALABAMA. NO LARGE SCALE UPDATE PLANNED TO THE
CURRENT FORECAST AT THIS TIME. MINOR ALTERATIONS ARE POSSIBLE AS
UPDATES ARE ISSUED TO MANAGE CURRENT TOR WATCH IN EFFECT FOR EXTREME
WEST CENTRAL GEORGIA...AND ANY ADDITIONAL WATCHES THAT MAY BE NEEDED.
&&
.PREV DISCUSSION... /ISSUED 630 PM EDT SUN APR 5 2009/
SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
WAITING TO SEE IF CONVECTION DEVELOPS FARTHER SOUTH ALONG THE FRONT.
I WILL GO WITH LIKELY POPS FOR MY FORECAST AREA WITH THE FRONTAL
PASSAGE. ENOUGH SHEAR AND INSTABILITY FOR THE...A FEW MAY BE
SEVERE...PHRASING IN THE ZONES AT LEAST FOR THIS EVENING. NEXT BIG
DEAL WILL BE THE WIND...COLD AND POSSIBLE WINTRY PRECIPITATION
EXPECTED TO SWEEP IN BEHIND THIS COLD FRONT. I WILL LEAVE THE WIND
ADVISORY UNCHANGED FOR NOW. WIND SPEEDS MAY REACH HIGH WIND WARNING
CRITERIA DURING THE AFTERNOON AND EVENING MONDAY...ESPECIALLY IN THE
HIGHER ELEVATIONS OF THE NORTH. MUCH COLDER AIRMASS MOVING INTO THE
REGION FOR MONDAY THROUGH TUESDAY NIGHT. STRONGER WINDS...CLOUDS AND
RESIDUAL VERY LOW LEVEL MOISTURE MAY KEEP THE MAJORITY OF THE AREA
FROM DROPPING BELOW FREEZING FOR ANY EXTENDED PERIOD OF TIME MONDAY
NIGHT...BUT PARTIAL CLEARING AND DIMINISHING WINDS TUESDAY NIGHT MAY
LEAVE THE MAJORITY OF THE FORECAST AREA VULNERABLE TO A LATE SEASON
FREEZE. STRONG COLD ADVECTION AND WRAP AROUND MOISTURE FROM A
DEEPENING LOW OVER THE NORTHEAST U.S. ALSO HAS THE POTENTIAL TO BRING
A BIT OF WINTRY PRECIPITATION TO NORTH GEORGIA MONDAY NIGHT. THERE
SHOULD BE ENOUGH MOISTURE AND MID LEVEL INSTABILITY FOR SOME ISOLATED
TO SCATTERED SHOWERS FROM ROUGHLY THE ATLANTA METRO AREA NORTHWARD
MONDAY AFTERNOON THROUGH TUESDAY. WITH THE STRONG COLD ADVECTION AND
VERY COLD 85OMB TEMPERATURES THERE SHOULD BE AT LEAST A MIXTURE OF
RAIN AND SNOW SHOWERS LATE MONDAY INTO EARLY TUESDAY. PRECIPITATION
AMOUNTS APPEAR TO REMAIN LIGHT WITH LITTLE OR ACCUMULATION EXPECTED
OUTSIDE OF THE HIGHEST ELEVATIONS OF THE NORTH GEORGIA MOUNTAINS...
WHERE AROUND A HALF INCH OR SO OF ACCUMULATION SEEMS POSSIBLE. THIS
IS BELOW WINTER WEATHER ADVISORY LEVELS...BUT A SPECIAL WEATHER
STATEMENT WILL BE ISSUED TO ADDRESS THIS UNUSUAL LATE SEASON EVENT.
LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THE EXTENDED FORECAST PERIOD STARTS OUT WITH TEMPERATURES MODERATING
TOWARD MORE SEASONAL NORMS AS THE NORTHWESTERLY UPPER LEVEL FLOW
QUICKLY FLATTENS AND THEN TURNS SOUTHWESTERLY AHEAD OF ANOTHER QUICK
MOVING UPPER TROUGH. THIS SYSTEM SWEEP QUICKLY INTO THE OHIO VALLEY
AND DRAGS ANOTHER COLD FRONT THROUGH THE FORECAST AREA THURSDAY INTO
FRIDAY.
FIRE WEATHER...
STRONG WINDS MONDAY AND TUESDAY WILL MEET WIND SPEED CRITERIA FOR RED
FLAG CONDITIONS...BUT FUEL MOISTURES ARE LIKELY TO REMAIN TOO HIGH
FOR THE ISSUANCE OF A RED FLAG WARNING AT THIS TIME.
HYDROLOGY...
ADDITIONAL PRECIPITATION TONIGHT IS NOT EXPECTED TO BE ENOUGH TO
CAUSE WIDESPREAD FLOODING PROBLEMS. HOWEVER...ANY ADDITIONAL RAINFALL
OVER CENTRAL GEORGIA MAY AGGRAVATE CURRENT RIVER FLOODING.
AVIATION...
MAIN CONCERN FOR AVIATION THROUGH TONIGHT IS PASSAGE OF COLD FRONT
AND TIMING OT SHRA/TSRA. FROPA EXPECTED BY 06Z-07Z...WITH SHRA/TSRA
PRECEDING FRONT...BY 02-03Z FOR ATL TAF SITES...EARLIER FOR CSG.
ANOTHER CONCERN IS MOISTURE POOLING JUST NORTH OF WARM
FRONT/MESO-LOW IN SOUTH CENTRAL ALABAMA. THIS FEATURE IS CAUSING IFR
VSBYS/CIGS ACROSS MUCH OF CENTRAL ALABAMA AT THE MOMENT. AS MOISTURE
TONGUE PUSHES NE THIS EVENING...IFR CONDITIONS MAY BE POSSIBLE FOR
ATL TAF SITES...EVEN BEFORE PRECIP ARRIVES. WINDS EXPECTED TO REMAIN
GENERALLY SE UNTIL FRONT DRAWS CLOSER...WITH BRIEF PERIOD OF SW
BEFORE FROPA. GUSTY WINDS EXPECTED TO BUILD IN QUICKLY BEHIND
FRONT..BY 09-12Z...WITH GUSTS TO 30 KT POSSIBLE AFTER SUNRISE. MVFR
CIGS EXPECTED TO PERSIST THROUGH MUCH OF THE DAY ON MONDAY WITH
SIGNIFICANT WRAPAROUND MOISTURE BEHIND THE FRONT.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 54 58 32 51 29 / 60 30 20 10 5
ATLANTA 46 52 32 49 29 / 60 20 20 10 5
BLAIRSVILLE 43 48 31 44 25 / 70 30 40 20 10
CARTERSVILLE 45 53 30 50 25 / 70 20 20 20 5
COLUMBUS 51 55 33 53 30 / 60 10 10 5 5
GAINESVILLE 49 53 33 49 30 / 60 30 30 20 10
MACON 53 60 34 55 28 / 60 20 10 5 5
ROME 44 54 31 50 26 / 70 20 30 20 10
PEACHTREE CITY 46 53 31 50 26 / 60 10 20 5 5
VIDALIA 63 67 37 57 30 / 60 30 10 10 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 2 AM MONDAY TO 2 AM EDT TUESDAY FOR THE
FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...
BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...
CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE...DOOLY...
DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER...
MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.
TORNADO WATCH UNTIL 2 AM EDT MONDAY FOR THE FOLLOWING ZONES:
CHATTAHOOCHEE...HARRIS...MARION...MERIWETHER...MUSCOGEE...
STEWART...TALBOT...TROUP...WEBSTER.
&&
20
Hazardous weather outlook, Apr 5, 4:35 PM EST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EDT SUN APR 5 2009
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061530-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
535 PM EDT SUN APR 5 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TONIGHT
ISOLATED SEVERE THUNDERSTORMS EXPECTED THIS EVENING AND TONIGHT.
.SYNOPSIS...
A STRONG SPRING STORM SYSTEM WILL CONTINUE TO DEEPEN AS IT MOVES
ACROSS THE MID MISSISSIPPI VALLEY. AS IT MOVES INTO THE UPPER OHIO
VALLEY...A STRONG COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT.
.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS ALONG
WITH CLOUD TO GROUND LIGHTNING. ISOLATED TORNADOES ARE ALSO POSSIBLE.
.DISCUSSION...
GULF MOISTURE WILL CONTINUE TO SPREAD OVER THE REGION. AS THE UPPER
LEVEL SYSTEM AND ASSOCIATED COLD FRONT MOVES INTO THE TENNESSEE
VALLEY THIS EVENING...THE ATMOSPHERE ACROSS GEORGIA WILL
DESTABILIZE. CAPES WILL INCREASE TO 1000 TO 1500 WITH LIFTED INDEX
VALUES DECREASING TO AROUND -5. SEVERE THUNDERSTORMS WILL BE
POSSIBLE BEGINNING EARLY THIS EVENING OVER WEST CENTRAL
GEORGIA...AND SPREADING EAST THROUGH THE EVENING INTO THE EARLY
MORNING ACROSS CENTRAL GEORGIA. AS THE COLD FRONT APPROACHES BY LATE
THIS EVENING...A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND
AHEAD OF THE FRONT...ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
STRONG GUSTY WINDS WILL OCCUR MONDAY AND TUESDAY. FOR MORE
INFORMATION ON THE WINDS SEE THE LATEST WIND ADVISORY STATEMENT.
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH FRIDAY
NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED FOR ACTIVATION...ESPECIALLY THIS
EVENING AND TONIGHT.
In the hours before
Special weather statement, Apr 5, 3:22 PM EST, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
422 PM EDT SUN APR 5 2009
GAZ001>009-011>016-019>025-027-030>037-041>049-052>055-057-060830-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-HARALSON-CARROLL-
DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-HEARD-
COWETA-FAYETTE-CLAYTON-HENRY-
422 PM EDT SUN APR 5 2009
...WINTRY PRECIPITATION MIX POSSIBLE ACROSS NORTH GEORGIA MONDAY
NIGHT INTO TUESDAY MORNING...
A STRONG COLD FRONT WILL SWEEP THROUGH NORTH GEORGIA TONIGHT
USHERING IN VERY COLD AIR FOR THIS LATE IN THE SEASON. THERE WILL
BE A CHANCE FOR SHOWERS ACROSS NORTH GEORGIA MONDAY AFTERNOON
THROUGH THE DAY TUESDAY. IT WILL BE COLD ENOUGH FOR THESE SHOWERS
TO BECOME MIXED WITH SNOW MONDAY NIGHT ACROSS PORTIONS OF NORTH
GEORGIA...MAINLY FROM THE ATLANTA METROPOLITAN AREA TO ATHENS AND
NORTHWARD. TEMPERATURES HAVE BEEN QUITE MILD RECENTLY AND THE
GROUND IS FAIRLY WARM...SO MOST AREAS SHOULD NOT SEE ANY
SIGNIFICANT ACCUMULATIONS OF SNOW OTHER THAN A DUSTING ON GRASSY
SURFACES. IN THE HIGHER ELEVATIONS OF THE NORTH GEORGIA MOUNTAINS
UP TO A HALF INCH OF SNOW ACCUMULATION WILL BE POSSIBLE.
LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES
ON THIS SITUATION.
Special weather statement, Apr 5, 8:01 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
901 PM EDT SUN APR 5 2009
GAZ078-089-060130-
901 PM EDT SUN APR 5 2009
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
NORTHERN MUSCOGEE AND HARRIS COUNTIES UNTIL 930 PM EDT...
AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED JUST WEST OF LAKE HARDING...MOVING EAST
AT 50 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
NORTHERN MUSCOGEE AND HARRIS COUNTIES THROUGH 930 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE MULBERRY
GROVE...FORTSON...MIDLAND...CATAULA...ELLERSLIE...HAMILTON...PINE
MOUNTAIN VALLEY...F.D. ROOSEVELT STATE PARK...WAVERLY HALL AND
SHILOH.
Special weather statement, Apr 5, 8:21 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
921 PM EDT SUN APR 5 2009
GAZ067-079-060145-
921 PM EDT SUN APR 5 2009
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
TALBOT AND MERIWETHER COUNTIES UNTIL 945 PM EDT...
AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF HAMILTON...MOVING
EAST NORTHEAST AT 50 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TALBOT AND MERIWETHER COUNTIES THROUGH 945 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE DURAND...FLINT HILL...HARRIS CITY...
WARM SPRINGS...WOODLAND...RALEIGH...MANCHESTER...WOODBURY AND
PLEASANT HILL.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 5, 8:40 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
940 PM EDT SUN APR 5 2009
GAZ067>069-060215-
940 PM EDT SUN APR 5 2009
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
UPSON...PIKE AND MERIWETHER COUNTIES UNTIL 1015 PM EDT...
AT 939 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR RALEIGH...MOVING EAST NORTHEAST AT
50 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
UPSON...PIKE AND MERIWETHER COUNTIES THROUGH 1015 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE HARRIS CITY...WARM
SPRINGS...RALEIGH...WOODBURY...CREST...IMLAC...MOLENA...CONCORD...
HANNAHS MILL...ATWATER...HILLTOP...LIFSEY SPRINGS...ZEBULON AND
MEANSVILLE.
A TORNADO WATCH REMAINS IN EFFECT FOR PARTS OF WEST CENTRAL GEORGIA
UNTIL 200 AM EDT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV
OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS
ON THESE STORMS.
Lightning, Pike
- When
- April 5, 9:00 PM EST
- Where
- Pike County, 1.34 mi SSW of Lifsey
- Property damage
- $24,000
- Reported by
- Newspaper
- Coordinates
- 33.013, -84.380
The Pike County Journal and Reporter of Zebulon reported that lightning struck a group of 16 cows lying down near a tree at a dairy farm on Kings Road near Meansville. All of the cows were dead at the scene.
Hail, Lamar
- When
- April 5, 9:12 PM EST to 9:16 PM EST
- Where
- Lamar County, 3.1 mi N of Milner to 3.1 mi N of Chappel Mill
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.165, -84.200
An amateur radio operator relayed a report of nickel-sized hail in the northeast part of the county near the Spalding county line.
Hail, Monroe
- When
- April 5, 10:03 PM EST to 10:05 PM EST
- Where
- Monroe County, Forsyth to 2 mi N of Forsyth
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.030, -83.950
A deputy with the Monroe County Sheriff's Office observed penny, possibly larger-sized hail around Forsyth. Radar data suggests that penny-sized was probably the largest hail size with this thunderstorm, although nickel-sized hail was reported.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Kentucky, April 5, 2009$189,000 · 1 in hail · 23 events
- Flooding in Indiana, April 5 to 30, 2009$100,000 · 23 events
- Winter Storm in Iowa, April 5, 2009$125,000 · 18 events
- Wildfire in Texas, April 5, 2009$200,000 · 1 event
- Hail and Damaging Wind in Georgia, April 5, 2009$100,000 · 1.75 in hail · 7 events
- Hail and Damaging Winds in Kentucky, April 5, 2009$55,000 · 1 in hail · 9 events
- Hail and Damaging Winds in West Virginia, April 5 to 6, 2009$26,000 · 50 kt wind · 10 events
- Hail and Damaging Winds in Kentucky, April 5, 2009$27,000 · 55 kt wind · 3 events
- Winter Storm in Michigan, April 5 to 6, 20092 injured · 3 events
- Hail and Damaging Wind in Indiana, April 5, 2009$20,000 · 52 kt wind · 2 events
- Hail and Damaging Winds in Kentucky, April 5, 20091 in hail · 14 events
- Winter Storm in Michigan, April 5 to 6, 200911 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 168245, 162031, 162032.